Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Feb 24, 2016, 4:39 AM EST for 21 counties in Georgia. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2016, 4:39 AM EST (09:39 UTC)
- Expired
- Feb 24, 2016, 6:15 AM EST
- In force
- 96 min
- Issued by
- NWS Atlanta, GA
All 21 counties
Banks County, GA, Bartow County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Dade County, GA, Dawson County, GA, Fannin County, GA, Floyd County, GA, Forsyth County, GA, Gilmer County, GA, Gordon County, GA, Hall County, GA, Lumpkin County, GA, Murray County, GA, Pickens County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA
The radar
The Greer radar (KGSP), 150 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 316 m²/s²
- 0-3 km storm-relative helicity
- 376 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
441
WWUS82 KFFC 240939
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
439 AM EST WED FEB 24 2016
GAZ001>009-011>016-019>025-241115-
MURRAY GA-DADE GA-DAWSON GA-LUMPKIN GA-UNION GA-WHITFIELD GA-
PICKENS GA-FANNIN GA-JACKSON GA-FORSYTH GA-HALL GA-WALKER GA-
FLOYD GA-GILMER GA-GORDON GA-TOWNS GA-WHITE GA-CATOOSA GA-BANKS GA-
BARTOW GA-CHEROKEE GA-CHATTOOGA GA-
439 AM EST WED FEB 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR MURRAY...DADE...DAWSON...
LUMPKIN...UNION...WHITFIELD...PICKENS...FANNIN...NORTHERN JACKSON...
NORTHERN FORSYTH...HALL...WALKER...FLOYD...GILMER...GORDON...TOWNS...
WHITE...CATOOSA...BANKS...BARTOW...CHEROKEE AND CHATTOOGA COUNTIES
UNTIL 615 AM EST...
AT 435 AM EST...SEVERAL LINES OF SHOWERS WILL MOVE ACROSS
THE NORTHERN TIER OF GEORGIA THROUGH THE MORNING HOURS.
THE COMBINATION OF THESE SHOWERS AND THE STRONG WINDS ALREADY
IN PLACE WILL ALLOW FOR STRONG DAMAGING GUSTS AT TIMES.
HAZARD...WINDS 40 TO 50 MPH.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ROME...GAINESVILLE...DALTON...CANTON...CARTERSVILLE...CALHOUN...
LAFAYETTE...CUMMING...DAHLONEGA...SUMMERVILLE...CHATSWORTH...
JASPER...RINGGOLD...CLEVELAND...DAWSONVILLE...TRENTON...ELLIJAY...
BLUE RIDGE...HOMER AND HIAWASSEE.
LAT...LON 3499 8355 3480 8368 3476 8363 3465 8366
3455 8362 3451 8367 3443 8361 3449 8354
3446 8340 3432 8339 3427 8335 3415 8537
3498 8556
TIME...MOT...LOC 0937Z 266DEG 43KT 3495 8448 3415 8461
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Feb 24, 3:41 AM EST, 58 minutes earlier.
Area forecast discussion, Feb 24, 3:41 AM EST, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 341 AM EST WED FEB 24 2016 .UPDATE... TO CLEAR COUNTIES FROM TOR WATCH 24. 31 && .SHORT TERM /TODAY THROUGH THURSDAY/... ...SLIGHT RISK OF SEVERE STORMS CONTINUE OVER PARTS OF CENTRAL GEORGIA EARLY THIS MORNING... ...FLASH FLOOD WATCH FOR NORTH AND PARTS OF CENTRAL GEORGIA CONTINUES THROUGH 6 PM THIS EVENING... ...WIND ADVISORY FOR MOST OF NORTH AND CENTRAL GEORGIA CONTINUES THROUGH THIS EVENING... A SURFACE AND UPPER LEVEL LOW PRESSURE SYSTEM HAS PUSHED INTO WEST TN EARLY THIS MORNING AND WILL CONTINUE TO LIFT UP TO THE NORTHEAST TODAY. A WARM FRONT HAS LIFTED INTO CENTRAL GA... WHILE THE ASSOCIATED COLD FRONT WAS BACK TO THE WEST AND PUSHING ALONG THE MS AND AL STATE LINE EARLY THIS MORNING. ALTHOUGH THUNDERSTORMS CAN OCCUR JUST ABOUT ANYWHERE THIS MORNING... IT APPEARS THE GREATEST STRONG TO SEVERE STORM THREAT WILL REMAIN FOCUSED ACROSS PARTS OF CENTRAL GEORGIA DEEP IN THE WARM SECTOR... MAINLY SOUTH OF A HAMILTON TO MACON TO LOUISVILLE LINE WHERE AMPLE DEEP LAYER SHEAR AND 200-500 J/KG OF CAPE STILL HAVE THE POTENTIAL TO PRODUCE A FEW STRONG TO SEVERE STORMS THROUGH AT LEAST MID MORNING BEFORE THE COLD FRONT ARRIVES. SPC HAS POSTED A TORNADO WATCH FOR THIS AREA THROUGH 6 AM THIS MORNING... AND WILL LIKELY PLAY IT SAFE AND HOLD ONTO MUCH OF THIS WATCH AREA THROUGH 6 AM CONSIDERING THE FRONT AND STRONG DYNAMIC UPPER LOW WILL REMAIN WEST OF THE AREA THROUGH THIS TIME FRAME. NOT EXPECTING ANY WIDESPREAD SEVERE STORMS... JUST CANNOT RULE OUT AN ISOLATED SEVERE STORM IN THE WARM SECTOR FOR THE NEXT FEW HOURS. THE MAIN SEVERE STORM THREAT CONTINUES TO BE DAMAGING WIND... BUT CANNOT RULE OUT AN ISOLATED TORNADO AS WELL. IN ADDITION TO THE ISOLATED SEVERE STORM THREAT... THE ADDITIONAL 1 TO 2 INCHES OF RAINFALL THAT HAS FALLEN OVERNIGHT HAS ALREADY RESULTED IN AT LEAST 9 FLOOD WARNINGS ACROSS THE AREA... AND EXPECT THIS NUMBER TO INCREASE THROUGH THE MORNING AS ADDITIONAL RAINFALL AMOUNTS UP TO ANOTHER INCH IS POSSIBLE BEFORE THE HEAVIER RAINS PUSH EAST BY THIS AFTERNOON... ALTHOUGH SPOTTY SHOWERS WILL LIKELY CONTINUE IN THE AFTERNOON AS WELL. PLAN TO HOLD ONTO THE FLOOD WATCH THROUGH THROUGH 6 PM THIS EVENING... WITH THE GREATEST FLOOD THREAT CONTINUING TO BE MAINLY ALONG FLOOD PRONE CREEKS AND RIVERS. THE STRONG PRESSURE GRADIENT ASSOCIATED WITH THE DEEP SURFACE LOW TRACKING TO THE NORTH OF THE STATE WILL CONTINUE TO PRODUCE STRONG GUSTY WINDS THROUGH THIS EVENING. WILL CONTINUE WITH THE WIND ADVISORY FOR THE ENTIRE FORECAST AREA THROUGH 1 AM TONIGHT. THESE STRONG WINDS COMBINED WITH SUCH SATURATED GROUNDS COULD EASILY DOWN TREES ACROSS THE AREA. OTHERWISE... EXPECT IMPROVING CONDITIONS DURING THE AFTERNOON AS THE STORM SYSTEM LIFTS OFF TO THE NORTHEAST AND DRAGS THE COLD FRONT EAST OF THE STATE BY MID TO LATE THIS AFTERNOON. THE WRAP AROUND MOISTURE BEHIND THIS DEPARTING SYSTEM WILL BRING A SLIGHT CHANCE OF SNOW SHOWERS TO PARTS OF FAR NORTH GA TONIGHT AND THROUGH MUCH OF THURSDAY... BUT EXPECTING ONLY LIGHT ACCUMULATIONS OF GENERALLY AN INCH OF LESS... AND MAINLY IN THE HIGHER ELEVATIONS OF NORTHEAST GA. 39 && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... EXTENDED FORECAST INITIALLY INCLUDES POTENTIAL FOR LIGHT SNOW SHOWERS AS LOW PRESSURE LIFTS TO THE NORTHEAST AND WRAP AROUND MOISTURE REMAINS ACROSS FAR NORTH GEORGIA...BUT ENDS QUICKLY. AS MENTIONED ABOVE...ONLY LIGHT ACCUMULATIONS /AN INCH OR LESS/ ARE EXPECTED THROUGH EARLY THURSDAY MORNING IN THE HIGHER ELEVATIONS. AN OVERALL QUIET PERIOD IS EXPECTED THURSDAY THROUGH THE WEEKEND WITH A WARMING TREND IN TEMPERATURES WITH HIGHS IN THE UPPER 40S AND 50S THURSDAY TO THE 60S BY SUNDAY. THE NEXT STORM SYSTEM APPROACHES THE AREA EARLY MONDAY...WITH THE GFS AND ECMWF STILL DIFFERING BY 6-12HOURS AT ONSET OF THE FRONT INTO NORTHWEST GEORGIA. HAVE CONTINUED SLIGHT CHANCE TO CHANCE POPS ACROSS THE AREA MONDAY THROUGH TUESDAY MORNING. 31 && .HYDROLOGY... A FLASH FLOOD WATCH REMAINS IN PLACE THROUGH THIS AFTERNOON. RIVERS AND CREEKS ARE ALREADY RESPONDING TO AREA RAINFALL AND RIVER FLOOD WARNINGS HAVE BEEN ISSUED. FOR ADDITIONAL DETAILS ON EXPECTED ADDITIONAL RAINFALL AND FLOODING POTENTIAL...SEE THE SHORT TERM DISCUSSION ABOVE AND THE LATEST FLASH FLOOD WATCH /FFAFFC/. 31 && .AVIATION... 06Z UPDATE... EASTERLY CONTINUE TO HOLD THE WEDGE IN FIRMLY ACROSS THE KATL METRO TAF SITES... BUT THIS IS EXPECTED TO GIVE WAY AS A WARM FRONT LIFTS NORTHWARD AND VEERS WINDS MORE SOUTHERLY BY 09-10Z THIS MORNING. WINDS WILL VEER SSW BY 15Z WED... THEN MORE WESTERLY BY THE AFTERNOON. EXPECT STRONG WIND GUSTS THROUGH THE EVENING. EXPECT LIFR TO IFR CIGS TO PREVAIL THIS MORNING... THEN LIFT TO MVFR LEVELS BY LATE MORNING WHERE THEY WILL PROBABLY PREVAIL THRU MUCH OF THE AFTERNOON... THEN AGAIN TONIGHT. APPEARS THE GREATEST TSRA THREAT FOR THE TAF SITES WILL OCCUR BETWEEN 06-10Z THIS MORNING... THEN MAINLY -SHRA THRU MID TO LATE MORNING. //ATL CONFIDENCE...06Z UPDATE... MEDIUM ON CEILINGS. HIGH ON ALL REMAINING ELEMENTS. 39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 62 39 52 31 / 100 20 10 0 ATLANTA 57 37 50 32 / 80 30 10 0 BLAIRSVILLE 56 32 43 27 / 100 60 30 10 CARTERSVILLE 57 36 48 30 / 90 50 10 0 COLUMBUS 60 38 56 35 / 50 10 5 0 GAINESVILLE 57 36 48 31 / 100 40 10 5 MACON 64 39 57 33 / 90 10 5 0 ROME 57 37 49 30 / 90 50 10 5 PEACHTREE CITY 58 37 52 31 / 60 30 10 5 VIDALIA 71 42 59 38 / 100 10 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 6 AM EST EARLY THIS MORNING FOR THE FOLLOWING ZONES: BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD... CRISP...DODGE...DOOLY...EMANUEL...HARRIS...HOUSTON...JEFFERSON... JOHNSON...LAURENS...MACON...MARION...MONTGOMERY...MUSCOGEE... PEACH...PULASKI...SCHLEY...STEWART...SUMTER...TALBOT...TAYLOR... TELFAIR...TOOMBS...TREUTLEN...TWIGGS...WASHINGTON...WEBSTER... WHEELER...WILCOX...WILKINSON. WIND ADVISORY UNTIL 1 AM EST THURSDAY FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS... CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE... CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE... DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN... FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON... GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD... HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON... JONES...LAMAR...LAURENS...LUMPKIN...MACON...MADISON...MARION... MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE... NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH... PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY... SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN... TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX... WILKES...WILKINSON. FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...BUTTS...CARROLL...CATOOSA... CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE... DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH... GILMER...GORDON...GREENE...GWINNETT...HALL...HARALSON...HARRIS... HEARD...HENRY...JACKSON...JASPER...LAMAR...LUMPKIN...MADISON... MERIWETHER...MONROE...MORGAN...MURRAY...MUSCOGEE...NEWTON... NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PICKENS...PIKE... POLK...PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...TALBOT... TALIAFERRO...TOWNS...TROUP...UNION...UPSON...WALKER...WALTON... WHITE...WHITFIELD...WILKES. && SHORT TERM...39 LONG TERM....31 AVIATION...39
Hazardous weather outlook, Feb 24, 3:58 AM EST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 358 AM EST WED FEB 24 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 358 AM EST WED FEB 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED SEVERE STORMS REMAIN POSSIBLE ACROSS PARTS OF CENTRAL GEORGIA THIS MORNING. WEATHER HAZARDS EXPECTED... DAMAGING WINDS... HEAVY RAIN... FREQUENT LIGHTNING... AND AN ISOLATED TORNADO ARE ALL POSSIBLE THIS MORNING WITH THE STRONGER STORMS. DISCUSSION... A FEW STRONG TO SEVERE STORMS REMAIN POSSIBLE ACROSS PARTS OF CENTRAL GEORGIA THIS MORNING AHEAD OF AN APPROACHING COLD FRONT. THE MAIN SEVERE THREAT IS GENERALLY SOUTH AND EAST OF A CORDELE TO MACON TO LOUISVILLE LINE THIS MORNING. THIS THREAT WILL GREATLY DIMINISH BY MID TO LATE THIS MORNING AS THE DRIVING LOW PRESSURE SYSTEM LIFTS FURTHER TO THE NORTHEAST. RAINFALL AMOUNTS OF 2 TO 3 INCHES HAVE ALREADY FALLEN ACROSS THE AREA SINCE EARLY TUESDAY AND ANOTHER INCH IS POSSIBLE TODAY. THESE RAINFALL AMOUNTS OVER SATURATED GROUND WILL CONTINUE TO RUN OFF INTO AREA STREAMS... CREEKS AND RIVERS... AND CAUSE MINOR FLOODING. NUMEROUS CREEKS AND RIVERS ARE ALREADY IN FLOOD... AND ADDITIONAL FLOOD WARNINGS ARE EXPECTED TODAY. SEE THE LATEST FLASH FLOOD WATCH FOR THE LATEST DETAILS. A STRONG PRESSURE GRADIENT ASSOCIATED WITH A DEEP SURFACE LOW TRACKING JUST NORTH OF THE STATE WILL CONTINUE TO PRODUCE STRONG GUSTY WINDS ACROSS THE AREA TODAY. A WIND ADVISORY REMAINS IN EFFECT FOR NORTH AND CENTRAL GEORGIA THROUGH 1 AM TONIGHT. WRAP AROUND MOISTURE BEHIND THIS DEPARTING LOW PRESSURE SYSTEM COULD RESULT IN LIGHT WINTRY PRECIPITATION ACROSS PARTS OF FAR NORTH GEORGIA TONIGHT... WITH LIGHT ACCUMULATIONS OF SNOW UP TO AN INCH POSSIBLE... BUT MAINLY IN THE HIGHER ELEVATIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD CONTINUE TO REMAIN ACTIVATED THIS MORNING AND SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Feb 24, 2:47 AM EST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
247 AM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM TSTM WND DMG 2 WSW CORDELE 31.95N 83.81W
02/24/2016 CRISP GA EMERGENCY MNGR
METAL ROOF BLOWN OFF A POLE BARN ON HIGHWAY 33 BETWEEN
COFER AND LANDFILL ROADS.
&&
EVENT NUMBER FFC1600195
DEESESpecial weather statement, Feb 24, 2:50 AM EST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
250 AM EST WED FEB 24 2016
GAZ108>110-240830-
DODGE GA-TELFAIR GA-WILCOX GA-
250 AM EST WED FEB 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DODGE...WESTERN
TELFAIR AND NORTHEASTERN WILCOX COUNTIES UNTIL 330 AM EST...
AT 249 AM EST...A STRONG THUNDERSTORM WAS NEAR ABBEVILLE...MOVING
EAST AT 20 MPH.
HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
EASTMAN...ABBEVILLE...MILAN...RHINE...CHAUNCEY...UNION...
GODWINSVILLE...FIVE POINTS AND BROWNING.
A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
LAT...LON 3211 8334 3212 8331 3214 8331 3215 8332
3218 8329 3219 8322 3220 8302 3219 8301
3193 8303 3191 8335
TIME...MOT...LOC 0749Z 269DEG 16KT 3206 8328Special weather statement, Feb 24, 3:25 AM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
325 AM EST WED FEB 24 2016
GAZ027-038-039-050-051-060>062-072>076-082>085-095>097-240915-
MADISON GA-JOHNSON GA-WILKINSON GA-LAURENS GA-JONES GA-GREENE GA-
JEFFERSON GA-HOUSTON GA-WILKES GA-PUTNAM GA-HANCOCK GA-WARREN GA-
TWIGGS GA-BLECKLEY GA-TALIAFERRO GA-GLASCOCK GA-WASHINGTON GA-
OGLETHORPE GA-BALDWIN GA-BIBB GA-
325 AM EST WED FEB 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON...JOHNSON...
WILKINSON...NORTHERN LAURENS...SOUTHEASTERN JONES...GREENE...
JEFFERSON...NORTHEASTERN HOUSTON...WILKES...EASTERN PUTNAM...
HANCOCK...WARREN...TWIGGS...NORTHEASTERN BLECKLEY...TALIAFERRO...
GLASCOCK...WASHINGTON...OGLETHORPE...BALDWIN AND SOUTHEASTERN BIBB
COUNTIES UNTIL 415 AM EST...
AT 321 AM EST...ON THE BACK SIDE OF A LINE OF SHOWERS AND
THUNDERSTORMS AN AREA OF VERY STRONG WINDS HAS DEVELOPED KNOWN AS A
WAKE LOW.
HAZARD...AS THE RAIN ENDS IN THE ADVISORY AREA...WINDS OF 40 TO 50
MPH CAN BE EXPERIENCED WITH HIGHER GUSTS.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MACON...MILLEDGEVILLE...DUBLIN...SANDERSVILLE...WASHINGTON...
GREENSBORO...LOUISVILLE...WRIGHTSVILLE...WARRENTON...SPARTA...
JEFFERSONVILLE...GIBSON...IRWINTON...CRAWFORDVILLE...LEXINGTON...
WARNER ROBINS...CENTERVILLE...EAST DUBLIN...WRENS AND WADLEY.
LAT...LON 3307 8229 3287 8230 3281 8241 3279 8241
3239 8295 3264 8372 3328 8331 3411 8303
3401 8294 3398 8286 3399 8265 3387 8257
3380 8258 3364 8248 3366 8251 3361 8265
3335 8255 3331 8234 3323 8223
TIME...MOT...LOC 0821Z 280DEG 38KT 3400 8295 3321 8313 3252 8381Special weather statement, Feb 24, 4:39 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
439 AM EST WED FEB 24 2016
GAZ001>009-011>016-019>025-241115-
MURRAY GA-DADE GA-DAWSON GA-LUMPKIN GA-UNION GA-WHITFIELD GA-
PICKENS GA-FANNIN GA-JACKSON GA-FORSYTH GA-HALL GA-WALKER GA-
FLOYD GA-GILMER GA-GORDON GA-TOWNS GA-WHITE GA-CATOOSA GA-BANKS GA-
BARTOW GA-CHEROKEE GA-CHATTOOGA GA-
439 AM EST WED FEB 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR MURRAY...DADE...DAWSON...
LUMPKIN...UNION...WHITFIELD...PICKENS...FANNIN...NORTHERN JACKSON...
NORTHERN FORSYTH...HALL...WALKER...FLOYD...GILMER...GORDON...TOWNS...
WHITE...CATOOSA...BANKS...BARTOW...CHEROKEE AND CHATTOOGA COUNTIES
UNTIL 615 AM EST...
AT 435 AM EST...SEVERAL LINES OF SHOWERS WILL MOVE ACROSS
THE NORTHERN TIER OF GEORGIA THROUGH THE MORNING HOURS.
THE COMBINATION OF THESE SHOWERS AND THE STRONG WINDS ALREADY
IN PLACE WILL ALLOW FOR STRONG DAMAGING GUSTS AT TIMES.
HAZARD...WINDS 40 TO 50 MPH.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ROME...GAINESVILLE...DALTON...CANTON...CARTERSVILLE...CALHOUN...
LAFAYETTE...CUMMING...DAHLONEGA...SUMMERVILLE...CHATSWORTH...
JASPER...RINGGOLD...CLEVELAND...DAWSONVILLE...TRENTON...ELLIJAY...
BLUE RIDGE...HOMER AND HIAWASSEE.
LAT...LON 3499 8355 3480 8368 3476 8363 3465 8366
3455 8362 3451 8367 3443 8361 3449 8354
3446 8340 3432 8339 3427 8335 3415 8537
3498 8556
TIME...MOT...LOC 0937Z 266DEG 43KT 3495 8448 3415 8461The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 7:59 PM EST | Special Weather Statement | FFC | Henry | 46 min |
| Feb 23, 10:12 PM EST | River Flood Warning | FFC | Troup | 28 hr |
| Feb 24, 12:56 AM EST | River Flood Warning | FFC | Coweta, Fayette, Spalding | 25 hr |
| Feb 24, 1:27 AM EST | Severe Thunderstorm Warning | FFC | Crisp | 33 min |
| Feb 24, 1:46 AM EST | Severe Thunderstorm Warning | FFC | Pulaski, Wilcox | 29 min |
| Feb 24, 2:14 AM EST | Severe Thunderstorm Warning | FFC | Wilcox | 31 min |
| Feb 24, 2:50 AM EST | Special Weather Statement | FFC | Dodge | 40 min |
| Feb 24, 3:20 AM EST | Tornado Warning | FFC | Dodge, Wilcox | 25 min |
| Feb 24, 3:25 AM EST | Special Weather Statement | FFC | Baldwin, Glascock, Greene, Hancock, Jefferson, Johnson and 7 more | 50 min |
| Feb 24, 4:50 AM EST | Special Weather Statement | FFC | Telfair | 40 min |
| Feb 24, 5:16 AM EST | Special Weather Statement | FFC | Montgomery, Wheeler | 44 min |
| Feb 24, 5:39 AM EST | Special Weather Statement | FFC | Treutlen | 36 min |
| Feb 24, 6:17 AM EST | River Flood Warning | FFC | Chattooga | 30 hr |
| Feb 24, 6:21 AM EST | River Flood Warning | FFC | Floyd | 59 hr |
| Feb 24, 6:21 AM EST | River Flood Warning | FFC | Fayette | 24 hr |
| Feb 24, 6:41 AM EST | River Flood Warning | FFC | Gordon, Murray, Whitfield | 46 hr |
| Feb 24, 6:56 AM EST | Special Weather Statement | FFC | Gwinnett | 34 min |
| Feb 24, 7:06 AM EST | Special Weather Statement | FFC | Bartow, Gordon, Murray, Polk | 39 min |
| Feb 24, 7:46 AM EST | Special Weather Statement | FFC | Pickens | 29 min |
| Feb 24, 8:33 AM EST | Special Weather Statement | FFC | Banks, Hall | 27 min |
| Feb 24, 8:57 AM EST | Special Weather Statement | FFC | Barrow, Jackson | 33 min |
| Feb 24, 10:46 AM EST | River Flood Warning | FFC | Floyd | 23 hr |
| Feb 24, 1:17 PM EST | River Flood Warning | FFC | Gordon | 50 hr |
| Feb 24, 2:39 PM EST | River Flood Warning | FFC | Floyd | 4 days |
| Feb 24, 2:39 PM EST | River Flood Warning | FFC | Floyd | 5 days |
| Feb 24, 6:07 PM EST | River Flood Warning | FFC | Fayette, Spalding | 24 hr |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.